MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT, AO DIA2.6MM X 135MM, SCALED; PLATE, FIXATION, BONE

STRYKER GMBH DRILL BIT, AO DIA2.6MM X 135MM, SCALED; PLATE, FIXATION, BONE
Model Number 703691
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that drill has been 'welded' into the drill guide resulting in the drill to break during drilling.Surgeon said there was burning bone as a result and so used saline to cool it down.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to h6 results code.The received pictures were reviewed.The breakage of the drill bit can be confirmed, the drill bit is broken at the shaft between the end of the cutting edges and the mark 10 of the scale.The fragment of the drill bit is stuck in the also visible drill guide.The dark discolorations at both devices indicate that there was heat generated, most likely by friction between the drill bit and the guide.The affected devices were not returned for evaluation, therefore no further investigation is possible.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL BIT, AO DIA2.6MM X 135MM, SCALED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12802403
Report Number0008031020-2021-00462
Device Sequence Number4629589
Product Code HRS
UDI-Device Identifier07613327069860
UDI-Public07613327069860
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703691
Device Catalogue Number703691
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale